Dr. Ali Maalaoui



Associate Provost – Research and Community Service

School: School of Arts & Sciences
Department: Mathematics & Natural Sciences Department
Office:  Bldg. G-311A
Phone: Ext. 1172
Email: ali.maalaoui@aurak.ac.ae

Dr. Ali Maalaoui, currently the Associate Provost for Research and Community Service, was promoted to the rank of Associate Professor of Mathematics in 2019. He joined the American University of Ras al Khaimah during the fall of 2014 as an assistant professor in the Department of Mathematics and Natural Sciences and served as the Chair of the Department of Mathematics and Natural Sciences from 2015 to 2019. Prior to joining AURAK, Dr. Ali was conducting research as a post doctoral researcher at the University of Basel Switzerland.

His research interests involve geometric analysis related to conformal geometry and the study of conformal curvature invariants, as well as CR-geometry and the problem of prescribing the Webster curvature. This field involves studying PDE’s having rigid properties. He is also interested in contact geometry and the study of contact form homology related to the Weinstein conjecture, namely finding periodic orbits of the Reeb vector field. Dr. Maalaoui has more than 35 published papers in prestigious journals, and he has presented at international conferences around the world. He is an avid researcher and is currently collaborating on projects with researchers in various parts of the world.

  • Ph.D. in Mathematics, Rutgers, The State University of New Jersey. May 2013.
    Advisor: Dr. Abbas Bahri
    Thesis title: \The Action Functional on Dual Legendrian Submanifolds of the Loop Space of a
    Contact Three Dimensional Closed Manifold.”
  • Abilitazione Scientica Nazionale, ANALISI MATEMATICA, PROBABILIT E STATISTICA MATEMATICA. March 2017, Italy.
  • Doctorate in Pure Mathematics, University of Tunis. Summer 2010.
    Advisor: Dr. Lot Lassoued
    Thesis title: \On the Study of Non{linear PDEs Involving the p{Laplacian.”
  • Master of Science in Pure Mathematics, University of Tunis. May 2007.
  • Ecole Normale Superieur of Tunis, Aggregation in Mathematics. May 2007.
    Exam for certication of teaching mathematics in preparatory engineering schools in Tunisia.
    Placed rst, and was awarded teaching internship in France.
  • Bachelor’s degree in Pure Mathematics, University of Tunis. May 2006.
    Class Valedictorian.

Research Interests:

Calculus of variations and non-linear PDEs, Geometric analysis, Conformal and CR geometry, Contact topology.

Publication List:

  1. C. Guidi, A. Maalaoui, V. Martino. “Palais-Smale sequences for the fractional CR Yamabe functional and multiplicity results,” Calc. Var. Partial Differential Equations 57 (2018), no. 6, Art. 152, 27 pp.
  2. A. Maalaoui, V. Martino. “Characterization of the Palais-Smale sequences for the conformal Dirac-Einstein Problem and Applications,” J. Differential Equations 266 (2019), no. 5, 2493–2541.
  3. A. Maalaoui, A. Pinamonti. “Interpolations and fractional Sobolev spaces in Carnot groups,” Nonlinear Analysis (2019) Volume 179, pp 91-104.
  4. A. Maalaoui. “A Note on Commutators of the Fractional Sub-Laplacian on Carnot Groups,” CPAA (2019). Volume 18 (1) pp. 435-453.
  5. M. Habibi, A. Maalaoui.“Existence of Solutions to a Coupled system involving the Laplace and the Dirac Operators: A Floer Homology approach,” Nonlinear Differ. Equ. Appl. (2017) 24: 64. 6. A. L. Chanillo, S. Chanillo, A. Maalaoui. “Norm Constants in cases of the Caffarelli-Kohn-Nirenberg Inequality.” Pacifc Journal of Mathematics. Volume 292. Issue 2 (2018) pp. 293-303.
  6. M. Lejmi, A. Maalaoui. “On the Chern-Yamabe Flow.” Journal of Geometric Analysis (2017) pp 1-15.
  7. A. Maalaoui. “Dynamics of the Third Exotic Contact Form on the Sphere along a Vector Field in its Kernel.” Advanced Nonlinear Studies. Volume 16. Issue 2. pp. 315–332.
  8. A. Maalaoui, L. Martinazzi, and A. Schikorra. “Blow-up Behaviour of a Fractional Adams Moser-Trudinger Type Inequality in Odd Dimension.” Communications in Partial Differential Equations. Volume 41. Issue 10 (2016). pp.1593–1618.
  9. S. Iula, A. Maalaoui, and L. Martinazzi. “A fractional Moser-Trudinger Type Inequalitiy in One Dimension and its Critical Points.” Differential and Integral Equations. Volume 29. Number 5/6 (2016). pp. 455–492.
  10. A. Maalaoui, V. Martino. “Homological Approach to Problems with Jumping Non-linearity.” Nonlinear Analysis: Theory, Methods, and Applications. Volume 114 (2016). pp. 165–181.
  11. A. Maalaoui, V. Martino. “Contact Type Hypersurfaces and Legendre Duality.” Houston J. Math. 43 (2017), no. 4, 1087–1098.
  12. A. Maalaoui, V. Martino. “The Rabinowitz-Floer Homology for a Class of Semi-linear Problems and Applications.” Journal of Functional Analysis. Volume 269. Issue 12 (2015). pp. 4006–4037.
  13. A. Maalaoui. “Infinitely Many Solutions for the Spinorial Yamabe Problem on the Round Sphere.” Nonlinear Differential Equations and Applications NoDea. Volume 23. Issue 3. pp. 1-14.
  14. A. Maalaoui. “Prescribing the Q-curvature on the Sphere with Conical Singularities.” Discrete and Continuous Dynamical Systems. Volume 36. Issue 11 (2016). pp. 6307–6330.
  15. A. Maalaoui, V. Martino, and G. Tralli. “Complex Group Actions on the Sphere and Sign Changing Solutions for the CR-Yamabe Equation.” Journal of Mathematical Analysis and Applications. Volume 431. Issue 1 (2015). pp. 126-135.
  16. T. Jin, A. Maalaoui, L. Martinazzi, and J. Xiong. “Existence and Asymptotics for Solutions of a Non-local Q-curvature Equation in Dimension Three.” Calculus of Variations and Partial Differential Equations. Volume 52. Issue 3-4 (2014). pp. 469–488.
  17. A. Maalaoui, V. Martino. “The Topology of a Subspace of the Legendrian Curves in a Closed Contact 3-manifold.” Advanced Nonlinear Studies. Volume 14. No. 2 (2014). pp. 393–426.
  18. A. Maalaoui. “Rabinowitz-Floer Homology for Super-quadratic Dirac Equations on Spin Manifolds.” Journal of Fixed Point Theory and Applications. Volume 13. Issue 1. pp 175–199.
  19. A. Maalaoui, V. Martino. “Homology Computation for a Class of Contact Structures on T 3 and Equivariant Reductions.” Calculus of Variations and Partial Differential Equations. Volume 50. Issue 3-4 (2013). pp. 599–614.
  20. A. Maalaoui, V. Martino, and A. Pistoia. “Concentrating Solutions for a Sub-critical Subelliptic Problem.” Differential and Integral Equations. Volume 26. No. 11-12 (2013). pp. 1263– 1274.
  21. A. Maalaoui, V. Martino. “Existence and Multiplicity Results for a Non-homogeneous Fourth Order Equation.” Topological Methods in Nonlinear Analysis. Volume 40. No. 2 (2012). pp. 273–300.
  22. A. Maalaoui, V. Martino. “Multiplicity Result for a Non-homogeneous Yamabe Type Equation Involving the Kohn Laplacian.” Journal of Mathematical Analysis and Applications. Volume 399. Issue 1 (2013). pp. 333–339.
  23. A. Maalaoui, V. Martino. “Existence and Concentration of Positive Solutions for a Super-critical Fourth Order Equation.” Nonlinear Analysis: Theory, Methods, and Applications. Volume 75. No. 14 (2012). pp. 5482-5498.
  24. A. Maalaoui, V. Martino. “Changing Sign Solutions for the CR-Yamabe Equation.” Differential and Integral Equations. Volume 25. No. 7-8 (2012). pp. 601–609.
  25. A. Maalaoui, V. Martino. “A Symmetry Result on Submanifolds of Space Forms and Applications.” Mediterranean Journal of Mathematics. Volume 10. No. 1 (2013). pp. 507–517.
  26. A. Maalaoui. “On a Fourth Order Lichnerowicz Type Equation Involving The Paneitz-Branson Operator.” Annals of Global Analysis and Geometry. Volume 42. No. 3 (2012). pp. 391-402.
  27. L. Lassoued, A. Maalaoui. “Degree Preservation for the p-Laplace Operator and Applications.” Annals of University of Craiova, Math. Comp. Sci. Ser. Volume 37. No. 2 (2010).
  28. L. Lassoued, A. Maalaoui. “Some Results on the p-Laplace Operator Near Resonance.” Pan American Math. Journal. Volume 20. No. 2 (2010).
  29. L. Lassoued, A. Maalaoui. “Existence Results to ∆pu = V (x)f(u) in a Bounded Domain Of Rd .” Communications in Applied Analysis. Volume 13. No. 3 (2009).
  30. L. Lassoued, A. Maalaoui. “Existence of Nontrivial Solutions for a Class of Elliptic Systems.” Annals of University of Craiova, Math. Comp. Sci. Ser. Volume 36. No. 1 (2009).


Our Campus

American University of
Ras Al Khaimah Road,
Ras al Khaimah, UAE
PO Box: 10021

Contact Us

Tel. :  + 971 7 2210 900
Fax :  
+ 971 7 2210 300
Mail:  info@aurak.ac.ae

Follow AURAK on:

Facebook   Tweeter   Youtube   Google Scholar
Instagram   Linked in   Location


App Store